Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2011, 12:43 PM EDT for Muscogee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 12:43 PM EDT (16:43 UTC)
- Expired
- Aug 6, 2011, 1:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Muscogee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584
WWUS82 KFFC 061643
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT SAT AUG 6 2011
GAZ089-061715-
1243 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
COUNTY UNTIL 115 PM EDT...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDGEWOOD...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE COUNTY...INCLUDING AREAS AROUND
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND
HILL...COLUMBUS...ROSE HILL AND EDGEWOOD. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3259 8491 3258 8472 3252 8470 3250 8473
3242 8477 3241 8488 3237 8495 3238 8499
3243 8497 3246 8501 3249 8500 3254 8503
TIME...MOT...LOC 1643Z 263DEG 18KT 3247 8490
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:35 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 6, 7:35 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 AM EDT SAT AUG 6 2011
.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 435 AM EDT SAT AUG 6 2011/
MODELS MAINTAIN REMNANTS OF WEAK BOUNDARY ACROSS NORTH GEORGIA
TODAY...BEFORE WASHING IT OUT/DISSIPATING IT TONIGHT. MEANWHILE
..MODELS CONTINUE TO SHOW A WEAK IMPULSE SKIRTING ACROSS THE
TENNESSEE VALLEY TODAY WHICH SHOULD AID IN THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS THIS AFTERNOON/THIS EVENING...ESPECIALLY
ACROSS THE NORTH. WILL CONTINUE TO SHOW BEST CHANCE ACROSS THE
NORTHERN HALF OF THE COUNTY WARNING AREA TODAY/TONIGHT...WITH POPS
RANGING FROM LIKELY EXTREME NORTHERN COUNTIES TO CHANCE ELSEWHERE
THIS AFTERNOON. POPS BACK INTO THE SLIGHT CHANCE TO CHANCE RANGE
TONIGHT WITH THE LOSS OF DAYTIME HEATING. POPS MORE UNIFORM
SUNDAY/MONDAY WITH HEATING AND A WEAK LEE SIDE TROF BEING THE MAIN
FOCUS. TEMPERATURES WILL BE A CHALLENGE DURING THE
PERIOD...ESPECIALLY AFTERNOON HIGHS. NAM/MET MOS COOLER TODAY AND
SUNDAY DUE TO GENERATING MORE CLOUDS AND PRECIP OVER THE AREA.
COMPROMISE SEEMS THE BEST SOLUTION AT THIS POINT.
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
/ISSUED 435 AM EDT SAT AUG 6 2011/
LATEST RUN OF EXTENDED MODELS NOW TRYING TO BRING FRONTAL BOUNDARY
INTO NORTH GEORGIA LATE TUESDAY/WEDNESDAY TIME FRAME WITH BOUNDARY
STALLING SOMEWHERE ACROSS CENTRAL GEORGIA THROUGH THE REST OF THE
PERIOD. NONETHELESS...UNSETTLED WEATHER LOOKS TO CONTINUE FOR MUCH
OF THE PERIOD AND WILL CONTINUE CHANCE POPS FOR MUCH OF THE AREA.
41
&&
.CLIMATE...
RECORDS FOR 08-06
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1930 75 1917 76 1981 58 1948
1915
1912
KATL 100 1980 66 1894 77 1980 58 1948
KCSG 100 1980 81 2001 78 1987 60 1948
1975
1961
KMCN 101 1980 78 1932 77 1954 59 1948
1953
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
&&
.AVIATION...
12Z UPDATE...
MVFR CIGS HAVE SETTLED OVER THE ATL AND AHN AREAS. OVERNIGHT WINDS
HAVE REMAINED 5-8KTS...PREVENTING DROP TO IFR/MVFR VSBYS ACROSS
MUCH OF THE AREA. EXPECT IMPROVEMENT BY 15Z...THEN CB DEVELOPING AROUND
18Z. WINDS EXPECTED TO SWITCH TO THE NW BY 18Z...THEN BECOME MORE
W OVERNIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EVENING...WITH HIGHEST CHANCES ACROSS NORTHEAST
GEORGIA. HAVE CONTINUED TO INDICATE CB AND WILL NEED TO UPDATE AS
NECESSARY. PRECIP ACTIVITY TODAY COULD MEAN IFR CIGS SUN AM...SO
HAVE INDICATED SCT007 BKN050 FOR NOW.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON WIND SPEEDS AND DIRECTION.
MEDIUM CONFIDENCE ON CIGS AND VSBYS.
MEDIUM CONFIDENCE THAT AFTERNOON TSTMS WILL IMPACT THE AIRPORT.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 93 74 96 74 / 50 30 40 20
ATLANTA 92 76 93 76 / 50 30 40 20
BLAIRSVILLE 85 70 88 71 / 60 30 40 30
CARTERSVILLE 93 72 94 73 / 50 30 40 20
COLUMBUS 95 75 95 76 / 50 30 40 20
GAINESVILLE 91 75 93 75 / 50 30 40 20
MACON 95 75 96 74 / 40 30 40 20
ROME 95 74 94 74 / 50 30 40 30
PEACHTREE CITY 93 73 94 73 / 50 30 40 20
VIDALIA 98 77 98 77 / 30 30 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.
&&
31/49Hazardous weather outlook, Aug 6, 6:05 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT SAT AUG 6 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THE REMNANTS OF A WEAK BOUNDARY REMAIN SITUATED ACROSS NORTH GEORGIA. THE COMBINATION OF THIS BOUNDARY AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT REMAINS ENTRENCHED ACROSS THE SOUTH...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. AREAS GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. ALTHOUGH THE HIGH PRESSURE RIDGE HAS MAINTAINED ITS HOLD OVER THE SOUTHEAST...A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA AND AN UPPER LEVEL DISTURBANCE PUSHING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY...WITH MODELED CAPE BETWEEN 1000 AND 2000 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTHEAST GEORGIA...ALONG AND NORTH OF A LINE FROM ETON TO HELEN. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 12:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT SAT AUG 6 2011
GAZ089-061715-
1243 PM EDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MUSCOGEE
COUNTY UNTIL 115 PM EDT...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDGEWOOD...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MUSCOGEE COUNTY...INCLUDING AREAS AROUND
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND
HILL...COLUMBUS...ROSE HILL AND EDGEWOOD. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3259 8491 3258 8472 3252 8470 3250 8473
3242 8477 3241 8488 3237 8495 3238 8499
3243 8497 3246 8501 3249 8500 3254 8503
TIME...MOT...LOC 1643Z 263DEG 18KT 3247 8490The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:03 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 27 min |
| Aug 5, 8:29 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| Aug 6, 1:15 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Aug 6, 1:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 6, 2:01 PM EDT | Special Weather Statement | FFC | Taylor | 29 min |
| Aug 6, 2:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Aug 6, 2:39 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Aug 6, 2:54 PM EDT | Special Weather Statement | FFC | Hancock | 51 min |
| Aug 6, 3:11 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 6, 3:42 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
| Aug 6, 4:01 PM EDT | Special Weather Statement | FFC | Spalding | 29 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Spalding | 26 min |
| Aug 6, 5:05 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Aug 6, 5:08 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Aug 6, 5:18 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Aug 6, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 31 min |
| Aug 6, 6:10 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | FFC | Glascock, Warren, Washington | 23 min |
| Aug 6, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 43 min |
| Aug 6, 7:11 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 34 min |
| Aug 6, 7:25 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren | 35 min |
| Aug 6, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 36 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.